Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 7, 2014, 2:56 AM CDT for Lyon County, Osceola County, Iowa. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 2:56 AM CDT (07:56 UTC)
- Expired
- May 7, 2014, 3:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Lyon County, IA, Osceola County, IA
The radar
The Sioux Falls radar (KFSD), 71 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:15 AM CDT | HAIL 1 | George, IA | REPORTED VIA FACEBOOK |
| May 7, 3:15 AM CDT | HAIL 1.75 | 1 N George, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WUUS53 KFSD 070756
SVRFSD
IAC119-143-070830-
/O.NEW.KFSD.SV.W.0001.140507T0756Z-140507T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 AM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LYON COUNTY IN NORTHWEST IOWA...
NORTHWESTERN OSCEOLA COUNTY IN NORTHWEST IOWA...
* UNTIL 330 AM CDT
* AT 253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGE...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK AND SIBLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4325 9598 4326 9604 4338 9616 4350 9597
4350 9562 4345 9557
TIME...MOT...LOC 0757Z 234DEG 18KT 4337 9599
HAIL...1.25IN
WIND...<50MPH
$$
JH2 follow-up statements
585
WWUS53 KFSD 070818
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 AM CDT WED MAY 7 2014
IAC119-143-070830-
/O.CON.KFSD.SV.W.0001.000000T0000Z-140507T0830Z/
OSCEOLA IA-LYON IA-
318 AM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LYON
AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 330 AM CDT...
AT 314 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LITTLE ROCK...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK AND SIBLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4325 9598 4326 9604 4338 9616 4350 9597
4350 9562 4345 9557
TIME...MOT...LOC 0818Z 236DEG 25KT 4341 9589
HAIL...1.25IN
WIND...<50MPH
$$
JH019
WWUS53 KFSD 070829
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
329 AM CDT WED MAY 7 2014
IAC119-143-070839-
/O.EXP.KFSD.SV.W.0001.000000T0000Z-140507T0830Z/
OSCEOLA IA-LYON IA-
329 AM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYON AND NORTHWESTERN
OSCEOLA COUNTIES WILL EXPIRE AT 330 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SIOUX FALLS.
LAT...LON 4325 9598 4326 9604 4338 9616 4350 9597
4350 9562 4345 9557
TIME...MOT...LOC 0829Z 236DEG 25KT 4345 9580
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:52 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 6, 10:52 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1052 PM CDT TUE MAY 6 2014 .UPDATE... ISSUED AT 919 PM CDT TUE MAY 6 2014 HAVE UPDATED TO INCREASE CHANCE POPS FURTHER WEST THAN WHAT WE HAVE BEEN CARRYING. HRRR HAS BEEN CONSISTENTLY CARRYING DEVELOPMENT STARTING BY 06Z AROUND FSD AND EAST...WITH THIS ORDINARY CONVECTION THEN MOVING NORTH LATE TONIGHT INTO THE EARLY MORNING. BOTH THE 18Z AND NEW 00Z NAM12 INDICATE A MID LEVEL BOUNDARY COUPLED WITH A TIGHT THETA E GRADIENT WHICH CLOSELY MATCHES THE HRRR FORECAST DEVELOPMENT. THE ACTIVITY SHOULD THEN MOVE NORTHEAST OF THE AREA DURING WEDNESDAY MORNING INSTEAD OF FADING OFF TO THE EAST AS WE HAD BEFORE. MAIN POINT OF THE UPDATE IS WE SEEM TO NEED A LITTLE MORE THAN BARELY MENTIONABLE SLIGHT CHANCE POPS WEST OF THE EASTERN SD BORDER. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 340 PM CDT TUE MAY 6 2014 NOT MUCH GOING ON AROUND THE REGION THIS AFTERNOON WITH LOW PRESSURE AND ASSOCIATED WARM FRONT STILL LOCATED OVER THE CENTRAL PLAINS AT THE THIS TIME. THESE FEATURES WILL SLOWLY MOVE TO THE NORTH OVERNIGHT...AND STILL COULD SEE SCATTERED ELEVATED CONVECTION DEVELOP IN PORTIONS OF OUR EAST LATER TONIGHT WITH INCREASING THETA E ADVECTION/INSTABILITY AND LOWER LEVEL CONVERGENCE AS A LOW LEVEL JET DEVELOPS THROUGH EASTERN NEBRASKA AND WESTERN IOWA. ELEVATED CAPE WILL ACTUALLY BE FAIRLY DECENT...RUNNING AROUND 1500 J/KG...THOUGH ANY PARCEL WILL BE LIFTED ABOVE THE BETTER DIRECTIONAL SHEAR...THUS LOOKING AT ANY USABLE SHEAR IN THE FORM OF MAINLY SPEED SHEAR...AND THAT BEING AROUND 25 KTS. IN LIGHT OF THAT...NOT EXPECTING MUCH IN THE WAY OF SEVERE STORMS. IT WILL BE A MILD NIGHT ACROSS THE AREA WITH LOWS IN THE 50S. ANY OVERNIGHT CONVECTION SHOULD QUICKLY WANE BY WEDNESDAY MORNING AS FORCING IS LOST. AFTER THAT...THINK MUCH OF THE AREA WILL BE DRY INTO THE AFTERNOON WITH THE SURFACE LOW PRESSURE NUDGING INTO NEBRASKA AND A WARM FRONT LIFTING INTO THE SOUTHEASTERN PORTIONS OF OUR CWA. WITH A STRENGTHENING CAP THROUGH MUCH OF THE SOUTHERN AND EASTERN PORTIONS OF THE CWA DURING THE DAY...NOT EXPECTING CONVECTION THROUGH THAT AREA DURING THE AFTERNOON...THOUGH THERE WILL BE A POSSIBILITY OF CONVECTION DEVELOPING ACROSS MAINLY OUR WEST AND NORTHWEST IN THE VICINITY OF THE LOW/MIDLEVEL FRONT...WITH INCREASING UPPER LEVEL SUPPORT PROVIDED BY AN UPPER LEVEL JET BEGINNING TO STREAM THROUGH THE CENTRAL PORTIONS OF NEBRASKA AND SOUTH DAKOTA. WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER WITH ANY ACTIVITY THAT DEVELOPS OVER THIS AREA WITH THE BETTER INSTABILITY REMAINING FARTHER TO THE SOUTH AND EAST IN THE WARM SECTOR OF THE SYSTEM. WITH THE FRONTAL BOUNDARY BISECTING THE CWA DURING THE DAY...THERE WILL BE A WIDE RANGE OF TEMPERATURES ACROSS THE AREA. THIS WILL PLAY OUT TO HIGHS IN THE UPPER 60S ACROSS THE FAR NORTH AND WEST...TO THE 80S OVER NORTHWESTERN IOWA...REACHING 90 AROUND SIOUX CITY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 340 PM CDT TUE MAY 6 2014 WEDNESDAY NIGHT...THE GFS AND NAM HAVE TAKEN THEIR RESPECTIVE SURFACE LOWS AND GIVEN THEM A DECIDED TILT TOWARD A SLIGHTLY FURTHER EAST SOLUTION...MORE SIMILAR TO WHAT THE EUROPEAN AND CANADIAN MODELS HAVE BEEN SHOWING FOR A FEW DAYS NOW. BECAUSE OF THIS... NUDGED THE DRY SLOT A BIT FURTHER EASTWARD INTO THE HEART OF NORTHWEST IA WHERE WE LEFT THINGS DRY. THEN SLOWLY BUT SURELY INCREASED POPS HEADING WESTWARD TO WHERE LOW END CATEGORICAL POPS ARE WARRANTED INTO THE DEEP...COOL AND SATURATED AIR MASS IN CENTRAL SD. THE NAM12 AND HIRES NAM ARE BRINGING A CLUSTER OF SHOWER AND THUNDERSTORMS NORTHEASTWARD ACROSS OUR WESTERN ZONES IN THE LATE EVENING AND OVERNIGHT HOURS BEHIND THE LOW...ALONG AN AXIS OF STRONG MID LEVEL FRONTOGENESIS...AND SHORT WAVE ENERGY JUST A BIT FURTHER TO THE WEST. CANNOT TOTALLY RULE OUT THE SCENARIO OF THAT HAPPENING AS THE SATURATION IS QUITE DEEP AS MENTIONED ABOVE. CONCERNING SEVERE WEATHER CHANCES WEDNESDAY NIGHT...RIGHT NOW IF ANY SEVERE WEATHER PANS OUT IT LOOKS TO BE ALONG AN AXIS FROM YANKTON...TO SIOUX FALLS...TO BROOKINGS AND MARSHALL. THESE LOCATIONS ARE PLACED IN BETWEEN THE MORE STABLE AIR TO THE WEST...AND THE DRY SLOTTING PROJECTED IN NORTHWEST IA. STORMS WILL BE ELEVATED...AND 850MB MU CAPES ARE IN THE RANGE OF 1500-2000 J/KG FOR THESE LOCATIONS. THAT SAID...THE TREMENDOUS VEERING SHEAR PROFILES IN THE LOWEST KILOMETER WILL NOT BE TAPPED...SO IF SEVERE WEATHER DEVELOPS...NOT EXPECTING A TON OF IT...NOR ESPECIALLY STRONG. BUT CALCULATED BULK SHEAR VECTORS IN THE 850-500MB LAYER WHICH SHOW A STOUT 40-50 KNOTS DURING THE EVENING SO THAT PARAMETER IS RATHER STRONG...IT JUST MAY BE HARD TO MAINTAIN AN UPDRAFT FOR VERY LONG. FOR LOWS...THIS TIME AROUND SOME OF THE BIAS CORRECTED VALUES LOOKED A BIT TOO COLD ACROSS THE FORECAST AREA GIVEN THE DEGREE OF PROJECTED CLOUD COVER...ESPECIALLY WEST OF I 29. THEREFORE PREFERRED LOWS USING MORE OF THE RAW BLEND NUMBERS AND SOME ECMWF MOS. THURSDAY IS VERY INTERESTING IN THAT THERE ARE NOW INDICATIONS OF A WET DAY IN THE AREA. THE WESTERN ZONES ARE STILL IN THE DEEP...COOL AND SATURATED AIR. BUT FROM I 29 AND POINTS EAST...IT APPEARS THAT THE CRUX OF THE UPPER LOW AND ACCOMPANYING SHORT WAVE MOVES UP AND ACROSS OUR EASTERN ZONES DURING THE AFTERNOON. WHATS LEFT OF THE DRY SLOT IN THE MORNING WILL LIKELY FILL IN THROUGH THE AFTERNOON. SO FOR THE AFTERNOON HOURS...HAVE LIKELY POPS IN MANY AREAS...EXCEPT FOR THE LINGERING CATEGORICAL POPS IN OUR FAR WEST. IN THE MIDDLE... RAISED POPS INTO THE HIGH CHANCE CATEGORY WHERE THE LAST REMNANTS OF DRY SLOTTING MAY EXIST. BUT IF THESE LATEST TRENDS CONTINUE...NEARLY ALL OF THE FORECAST AREA STANDS TO RECEIVE RAIN THURSDAY AFTERNOON. REALLY ONLY THE NAM IS SHOWING A DRY THURSDAY AFTERNOON FOR MANY AREAS WITH THE REST OF THE MODELS...INCLUDING THE GFS...REVERTING BACK TO THEIR SOLUTIONS OF A FEW DAYS AGO AND KEEPING THINGS WET. SEVERE WEATHER IS PROBLEMATIC ON THURSDAY AND COULD STAY EAST OF OUR AREA. BUT CANNOT RULE OUT A BIT OF SEVERE WEATHER IN OUR FAR EASTERN ZONES THURSDAY AFTERNOON IN THE WARM SECTOR...WITH THE GFS 925MB-850MB MU CAPE VALUES AVERAGING CLOSE TO 2000 J/KG EAST OF I 29. BUT SIMILAR TO WEDNESDAY NIGHT...MUCH OF THE VEERING WIND SHEAR IN THE LOWEST KILOMETER MAY NOT BE TAPPED AS THE STORMS MAY BE SOMEWHAT ELEVATED. IN ADDITION...MANY HIGHS ALONG AND EAST OF I 29 WILL LIKELY BE REALIZED BY MIDDAY WITH SLOWLY FALLING AFTERNOON TEMPERATURES WHICH COULD INHIBIT OVERALL INSTABILITY. THE POWERFUL WAVE EXITS NORTHEAST OF OUR AREA THURSDAY NIGHT AND WEAKENS. OPTED TO PLACE LIKELY POPS FOR LINGERING RAINFALL IN OUR NORTHERN ZONES...WITH A DRY FRIDAY TO FOLLOW. FRIDAY LOOKS FAIRLY PLEASANT RIGHT NOW WITH HIGHS IN THE 60S...BUT NORTHWEST WINDS WILL BE A BIT ON THE BREEZY SIDE. FOR THE EXTENDED PORTION OF THE FORECAST...DETERMINISTIC MODELS ARE IN GOOD AGREEMENT ON SATURDAY IN BRINGING A ROBUST SHORT WAVE RIGHT ACROSS OUR ZONES THROUGH THE DAY. STRONG CHANCE POPS ARE WARRANTED AND IF THESE TRENDS CONTINUE...WILL PROBABLY UPGRADE TO LIKELY OR EVEN CATEGORICAL IN FUTURE FORECASTS. INSTABILITY AT AND BELOW 925MB IS MEAGER...BUT THERE IS A BIT OF INSTABILITY UPSTAIRS AROUND 850-800MB SO CARRIED A CHANCE FOR ISOLATED THUNDER EMBEDDED IN THE SHOWER ACTIVITY. DID NOT ALTER THE GOING HIGHS MUCH AT ALL AS MIXING STILL SUGGESTS READINGS GENERALLY ABOUT 65 TO 70. THE SYSTEM EXITS QUICKLY SATURDAY NIGHT. POPS MAY BE NEED TO BE DROPPED IN OUR WESTERN ZONES IN FUTURE FORECASTS. BUT THEN THE MODELS BEGIN TO DIVERGE RAPIDLY IN THE SUNDAY THROUGH TUESDAY TIME FRAME. ACTUALLY THE ECMWF/GEM GLOBAL/UKMET ARE IN ONE CAMP IN TAKING THE NEXT UPPER WAVE AND DIGGING IT SOUTHEASTWARD TOWARD THE SOUTHERN ROCKIES BY 12Z MONDAY. THE ECMWF THEN EJECTS THE WAVE THROUGH THE PLAINS IN THE MONDAY AND TUESDAY TIME FRAME. THE 12Z GFS IS A SEVERE OUTLIER IN THAT AFTER THE SHORT WAVE OF SATURDAY AND SATURDAY NIGHT EXITS...IT HAS NOTHING TO DO WITH ANY SEMBLANCE OF A LARGE UPPER TROUGH DIGGING THROUGH THE WESTERN UNITED STATES. AT THE SURFACE...IT IS PROBABLE THAT LOW PRESSURE WILL DEVELOP IN RESPONSE IN COLORADO...THEN EXIT VIA THE SOUTHERN AND EASTERN PLAINS ON MONDAY AND TUESDAY. THIS WILL PLACE OUR FORECAST AREA MAINLY ON THE COOL SIDE OF THE DEVELOPING WARM FRONT KEEPING INSTABILITY LIMITED. FOR NOW...THE SURFACE WIND PATTERN REFLECTS A BLEND COMPOSITE...BUT HEDGED THE PRECIP AND INSTABILITY FORECAST DEFINITELY TOWARD THE ECMWF/GEM/UKMET. THEREFORE THE PATTERN LOOKS RATHER UNSETTLED. NOW DEPENDING ON THE AMOUNT OF CLOUD COVER...WOULD NOT BE SURPRISED IF HIGH TEMPERATURES TURN OUT A BIT COOLER SUNDAY THROUGH TUESDAY BEING ON THE COOL SIDE OF THE SYSTEM. ALREADY BLENDED SOME COOLER GUIDANCE READINGS INTO THE ALLBLEND TO BEGIN A SLOW TREND TO REFLECT THIS THINKING. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1051 PM CDT TUE MAY 6 2014 LOW CLOUDS AND THUNDERSTORM CHANCES ARE THE MAIN CONCERN FOR AVIATION. FOR CONVECTION...WHILE THERE LOOKS TO BE SCATTERED CONVECTION EAST AND NORTH OF SIOUX FALLS...THE CHANCES DECREASE MARKEDLY TOWARD SIOUX FALLS AND ARE EVEN LESS IN HURON AND SIOUX CITY. SIMILARLY...FOR LATE WED AFTERNOON AND NIGHT...THE BEST CHANCE FOR CONVECTION LOOKS TO BE IN SW MN WITH ALMOST NO CHANCE IN SIOUX CITY AND SIOUX FALLS AND A LOW CHANCE IN HURON. SO DECIDED NOT TO ADD ANY CONVECTION TO TAF THROUGH 06Z THURSDAY. AS FOR CLOUDS...THERE WILL LIKELY BE SCATTERED TO BROKEN STRATUS AS THE MID LEVEL WARM FRONT MOVES NORTH. FOR SIOUX CITY...THE MOISTURE APPEARS TOO LIMITED TO GET MORE THAN SCATTERED BUT WITH THE FRONT APPROACHING SIOUX FALL IN THE LATE MORNING AND AFTERNOON DID KEEP A BROKEN MVFR CIG IN FROM 16Z TO 20Z. FOR KHON AS MOISTURE GETS ADVECTED WEST...EXPECT LOW CLOUDS THERE AS WELL AFTER 00Z THURSDAY...AGAIN...MOSTLY LIKELY MVFR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE... SHORT TERM...JM LONG TERM...MJ AVIATION...SCHUMACHER
Hazardous weather outlook, May 6, 5:29 AM CDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 529 AM CDT TUE MAY 6 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-071030- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- 529 AM CDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER TONIGHT BUT NONE OF THESE THUNDERSTORMS IS EXPECTED TO BECOME SEVERE. THE BETTER CHANCES WILL BE ACROSS NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY. A FEW OF THE STORMS THAT DEVELOP WEDNESDAY NIGHT COULD BECOME SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.